MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0435
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the "patient underwent revision surgery to remove stem/head/poly from trident/accolade total hip.Exhibited pseudo tumor and evidence of trunnionosis".
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/trunnionosis, corrosion, and altr involving a accolade stem was reported.The wear/trunnionosis and corrosion events were confirmed via evaluation of the returned device.Altr was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device was performed as part of the material analysis: material analysis: a material analysis was performed and concluded the following: "review of size 4 accolade ii 127 deg, catalogue # 6721-0435, lot code 55927503, v40 cocr lfit head 36mm/+5, catalogue # 6260-9-236, lot code 7w60ya and liner was completed for evidence of wear of the femoral head-neck interface.Characterisation using stereo microscopy confirmed material wear of the stem trunnion and within the head taper of the lfit head.Energy dispersive spectroscopy confirmed oxidation of the accolade ii stem and lfit head in the discoloured regions, indicating corrosion.No manufacturing related defects were observed on the examined areas of the components." -clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pseudotumor and trunnionosis.Visual inspection of the returned device was performed as part of the material analysis: the material analysis concluded the following: "review of size 4 accolade ii 127 deg, catalogue # 6721-0435, lot code 55927503, v40 cocr lfit head 36mm/+5, catalogue # 6260-9-236, lot code 7w60ya and liner was completed for evidence of wear of the femoral head-neck interface.Characterisation using stereo microscopy confirmed material wear of the stem trunnion and within the head taper of the lfit head.Energy dispersive spectroscopy confirmed oxidation of the accolade ii stem and lfit head in the discoloured regions, indicating corrosion.No manufacturing related defects were observed on the examined areas of the components." additional information such as medical records is required to confirm pseudotumor/altr in the patient.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SIZE 4 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key15090311
Report Number0002249697-2022-01070
Device Sequence Number20124068
Product Code LPH
UDI-Device Identifier04546540669490
UDI-Public04546540669490
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number6721-0435
Device Catalogue Number6721-0435
Device Lot Number55927503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date07/23/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown